Doctor insights on:
Will Desensitizing Me To Penicillin Reduce My Penicillin Allergy
Yes, but...: Desensitization is not permanent. You have to be desensitized each time you need to take penicillin, if there are no effective alternative antibiotics that could be used. Your state of desensitization will continue for as long as you take penicillin every day, but you'll have to be desensitized again if you don't take penicillin for more than 48 hours in a row. ...Read moreSee 1 more doctor answer
Penicillin allergy can be classified as an ige mediated immediate immune reaction in which a patient develops an allergic reaction to the break-down products of penicillin leading to allergy cell activation and mast cell release within 30 minutes to a few hours or it can be a delayed t cell mediated immune reaction in which patients develop a skin rash days after being ...Read more
No allergy to penicillin after 14 day treatment. What are the chances of allergy to augmentin (amoxicillin and clavulanate)?
Is it safe to take amoxicillin if i'm allergic to penicilin? dentist prescribed me amoxicillin even after i told her i'm allergic to penicilin
Avoidance: If one is allergic to penicillin then avoidance of penicillin like medications is a requirement. Other classes of antibiotics should be fine but because an individual has one drug allergy they may be at risk for reactions to other classes of drugs. One should also be very clear that moving forward that antibiotics are needed. ...Read more
Maybe: Penicillin allergy is usually secondary to either the beta-lactam components or the minor determinants. If you are found to be allergic (via skin testing) to the beta-lactam component then you are at risk for sensitization to all beta-lactam medications, including cephalosporins. Fortunately in the majority of people, this is not the case. You should consult with your local allergy specialist. ...Read moreSee 1 more doctor answer
Can you tell me what to do if i took augmentin (amoxicillin and clavulanate) and i'm allergic to pinicillin?
See your doctor: Vast majority of people that were told they are allergic to penicillin (PCN) are really not. Most true allergies to PCN resolve after 10 years or so. Likely you will be fine. But, you should follow up with your doctor to make sure. Also, an allergist can verify PCN allergy by special testing. If you develop trouble breathing, hives, or vomiting, call 911 and get seen right away. ...Read more
Depends: It depends on the individual. If you've never had a reaction, the first reaction may take several days of therapy to show up. If you've had a previous reaction, the next reaction will usually show up sooner, and greater, than the first reaction, so use caution if you've had a previous reaction. ...Read more
Depends what for: For instance cipro, (ciprofloxacin) zithromycin ; Nitrofurantoin would both be quite safe. Cephalosporins, such as Keflex or suprax are probably safe, but there is some cross-reactivity at times between penillins ; cephalosporins. Trimthoprim without sulfa would also be ok but bacrtim or septra because they contain sulfa. ...Read more
Likely, not certain: The majority of people who are told they are allergic to penicillin are not actually so (they get rashes for other reasons, e.g.). Of those that are allergic, about 70% or more will lose the allergy after about 10 years. If you are still allergic, there is about a 10% chance of cross-reaction to 1st-gen cephalosporins like keflex. An allergist can perform testing to judge your risk for a reaction. ...Read more
Can I take vitamins during an antibiotics treatment with penicillin? Can you tell me a first aid for penicillin allergic reaction ? Thank you :) Carol
Yes, and see below: So yes you can take vitamins while on antibiotics. The rationale is that when you go on system antibacterial agents like that you wipe out healthy flora in your gut and elsewhere. Vitamins, pro-vitamins and growth factors are synthesized by bacterial carpets (ie some B vitamins, riboflavin, thiamine, co-enzyme I & II and pyridoxine to name several). For PCN allergy; benadryl (diphenhydramine) & epinephrine. ...Read more
I had a severe allergic reaction to keflex. Can i trust taking other antiobios in the future without being pre-tested? How to know if allergic again?
Many options: Antibiotics are in a number of chemical classes. With a severe reaction to Keflex (also called cefazolin), you should avoid antibiotics in the cephalosporin and probably the penicillin class, as there is a higher chance of cross reactivity. Typically, we will give antibiotics in a different chemical class rather than testing. For you, examples may be clindamycin, Ciprofloxacin or vancomycin. ...Read moreSee 1 more doctor answer
Dr switched my prescription from amoxicillin to penicillin. How long after taking amoxicillin can i take penicillin? And will side effects be the same
Will taking daily xyzal (levocetirizine) & Zantac help protect me from allergic reactions to meds? Am allergic to so many now that i'm afraid of everything.
Xyzal (levocetirizine) & Zantac: Xyzal (levocetirizine) is an antihistamine & zantac a stomach acid reducer. While the former would be helpful with drugs that elicit a histaminic response the latter would help with drugs that inhibit prostaglandins (eg. Nsaids). There are various other pathways that lead to drug effects and side-effects, therefore xyzal (levocetirizine) & zantac would not offer universal protection against drug side-effects. Indeed no drug will. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
- Talk to a doctor live online for free
- Penicillin desensitization
- Allergy desensitization
- Will penicillin reduce the effectiveness of my oral contraceptives
- Ask a doctor a question free online
- Allergy desensitization drops
- Cat allergy desensitization
- Nut allergy desensitization
- Allergy desensitization shots or immunotherapy
- Talk to a infectious disease specialist online